Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 28, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Nov 14, 2022, 7:43 PM CST for Cameron Parish, Vermilion Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2022, 7:43 PM CST (01:43 UTC)
- Expired
- Nov 14, 2022, 8:06 PM CST
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cameron Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 97 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 546 m²/s²
- 0-3 km storm-relative helicity
- 785 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
595
WFUS54 KLCH 150143
TORLCH
LAC023-113-150230-
/O.NEW.KLCH.TO.W.0028.221115T0143Z-221115T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
743 PM CST Mon Nov 14 2022
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Southeastern Cameron Parish in southwestern Louisiana...
Southwestern Vermilion Parish in southwestern Louisiana...
* Until 830 PM CST.
* At 743 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Pecan Island, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pecan Island around 755 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2955 9239 2957 9255 2959 9266 2973 9269
2986 9224 2957 9220 2954 9226 2953 9231
TIME...MOT...LOC 0143Z 261DEG 29KT 2965 9258
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Landreneau3 follow-up statements
629
WWUS54 KLCH 150149
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
749 PM CST Mon Nov 14 2022
LAC023-150159-
/O.CAN.KLCH.TO.W.0028.000000T0000Z-221115T0230Z/
Cameron LA-
749 PM CST Mon Nov 14 2022
...THE TORNADO WARNING FOR SOUTHEASTERN CAMERON PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 2955 9239 2958 9254 2962 9260 2969 9259
2986 9224 2957 9220 2954 9226 2953 9231
TIME...MOT...LOC 0149Z 261DEG 29KT 2966 9252
$$
LAC113-150230-
/O.CON.KLCH.TO.W.0028.000000T0000Z-221115T0230Z/
Vermilion LA-
749 PM CST Mon Nov 14 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR
SOUTHWESTERN VERMILION PARISH...
At 749 PM CST, a severe thunderstorm capable of producing a tornado
was located near Pecan Island, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Pecan Island around 755 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2955 9239 2958 9254 2962 9260 2969 9259
2986 9224 2957 9220 2954 9226 2953 9231
TIME...MOT...LOC 0149Z 261DEG 29KT 2966 9252
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Landreneau057
WWUS54 KLCH 150158
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
758 PM CST Mon Nov 14 2022
LAC113-150230-
/O.CON.KLCH.TO.W.0028.000000T0000Z-221115T0230Z/
Vermilion LA-
758 PM CST Mon Nov 14 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR SOUTH
CENTRAL VERMILION PARISH...
At 758 PM CST, a severe thunderstorm capable of producing a tornado
was located over Pecan Island, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Vermilion Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2960 9245 2964 9249 2968 9248 2974 9243
2986 9224 2958 9220 2957 9233
TIME...MOT...LOC 0158Z 264DEG 29KT 2965 9243
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Landreneau961
WWUS54 KLCH 150206
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
806 PM CST Mon Nov 14 2022
LAC113-150216-
/O.CAN.KLCH.TO.W.0028.000000T0000Z-221115T0230Z/
Vermilion LA-
806 PM CST Mon Nov 14 2022
...THE TORNADO WARNING FOR SOUTH CENTRAL VERMILION PARISH IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2960 9245 2964 9249 2968 9248 2974 9243
2986 9224 2958 9220 2957 9233
TIME...MOT...LOC 0204Z 261DEG 29KT 2966 9235
$$
LandreneauWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 14, 5:12 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Nov 14, 5:12 PM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
512 PM CST Mon Nov 14 2022
...New AVIATION...
.SHORT TERM...
(Tonight through Wednesday night)
Issued at 225 PM CST Mon Nov 14 2022
Currently there is a low pressure system over the middle TX coast
that is forecast to track north / northeast. This system will
move more off of the coast and into the gulf through the evening
then make its way into LA going into the evening to overnight
hours. Additionally there is an upper level trough forecast to
track east over into the plains. This combo will leave us with
showers and thunderstorms from now extending into tonight. SPC has
place areas along and south of the I-10 corridor in a Marginal
Risk for severe storms. As far as the severe risk is concerned, it
appears that the "best" severe parameters are limited to the
coast and out into the gulf. There is a risk for all modes of
severe weather which includes damaging wind gusts, tornadoes
(waterspouts), and hail. In addition to this, there is a Marginal
Risk for Excessive Rainfall for areas along the coast. While the
setup favors more of this falling offshore, areas along the
immediate coast could see 2 to 3 inches of rain with locally
higher amounts over the next few hours.
Overnight into tomorrow as the frontal boundary sweeps thru, we
can look forward to gusty northerly winds, especially over the
coast. Cloudy and cold conditions will persist. Lows tonight will
be a bit warmer in the low to mid 40s with highs tomorrow limited
to the mid 50s. The next consecutive nights will be drop back
into the 30s with highs remaining fairly similar.
Stigger/87
&&
.LONG TERM...
(Thursday through next Sunday)
Issued at 225 PM CST Mon Nov 14 2022
Zonal flow with a series of low amplitude disturbances can be
expected through the long term period, helping to reinforce chilly
conditions that are expected to persist.
On Thursday, surface high pressure will be centered over TX, with
northerly winds/cold air advection keeping temperatures in the lower
to middle 50s during the day. Clouds will gradually diminish through
the afternoon as drier air filters into the region.
Surface winds will lighten Thursday night as the surface high shifts
east and, with clear to mostly clear skies, will allow temperatures
to drop to around freezing for much of the area along and north of I-
10.
An approaching disturbance on Friday will allow temperatures to
moderate slightly as cloud cover begins to increase across the
region, with highs into the middle 50s and lows Friday night into
the middle and upper 30s. This disturbance will bring a reinforcing
cold front into the area. Moisture return will be rather modest
(PWATs generally less than an inch), with the deepest moisture
expected to stay offshore. However, there should be enough moisture
and lift associated with the disturbance to produce some low chances
for overrunning rain behind the front Friday night into Saturday.
Rain chances will taper off Saturday night, with drier weather
returning for the end of the long term period. CAA in the wake of
the system will keep temperatures well below normal for Sunday, with
highs in the 50s. Temperatures will moderate slightly by Monday as
low level winds become more easterly, but remain roughly 10-15
degrees below seasonal normals with highs in the upper 50s to around
60. Overnight lows will continue to be quite cold, and the latest
NBM temperatures for Saturday and Sunday nights are a few degrees
colder than previously forecast, with min temps expected to fall to
near freezing across portions of central LA, while middle to upper
30s can be expected across all but the coastal areas.
24
&&
.AVIATION...
(00Z TAFS)
Issued at 504 PM CST Mon Nov 14 2022
IFR ceilings expected across all terminals this evening and
overnight. BPT/LCH/LFT/ARA terminals expected to get the bulk of
the TSRA reducing both ceilings/visibilities to IFR this evening
with the passage of the sfc low along the coast. Predominately
east winds around 15-18 kts/gusts over 25 kts this evening will
become northerly after the passage of sfc low. Ceilings expected
to remain IFR/MVFR for most of the period, lifting to VFR after
18z Tuesday.
08/DML
&&
.MARINE...
Issued at 225 PM CST Mon Nov 14 2022
Winds are currently out of the east southeast over the coastal
waters around 20-25 sustained with gusts of up to 35kts. Sustained
winds and gusts will increase today as a low pressure system
moves up the TX coast into LA along with a frontal system. As this
happens showers and thunderstorms will spread across the coastal
waters. Strong offshore flow will then develop into Tuesday in the
wake of the system, with northerly winds persisting through much
of the upcoming week.
The previously issued SCA remained untouched with this forecast
issuance, therefore it is set to expire 12Z Wed, however it is
possible that it will be extended due to gusty northerly winds
continuing well into the rest of the forecast period.
87
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 42 54 37 56 / 100 0 0 0
LCH 43 55 39 55 / 100 0 0 10
LFT 47 56 40 55 / 100 0 0 0
BPT 44 56 39 56 / 80 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 6 AM CST Tuesday for LAZ052>054-073-
074.
TX...Coastal Flood Advisory until 6 AM CST Tuesday for TXZ215.
GM...Small Craft Advisory until 6 AM CST Wednesday for GMZ435-450-452-
455-470-472-475.
&&
SHORT TERM...08
LONG TERM....24
AVIATION...08Hazardous weather outlook, Nov 14, 2:23 PM CST, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 223 PM CST Mon Nov 14 2022 LAZ027>033-TXZ180-201-259>262-152030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 223 PM CST Mon Nov 14 2022 This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. An upper level storm system will bring widespread showers and a few thunderstorms from this afternoon into tonight. Occasional cloud to ground lightning and brief heavy rainfall will be possible with the storms. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few showers will be possible over the weekend...otherwise no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ052>054-073-074-TXZ215-152030- Vermilion-Iberia-St. Mary-West Cameron-East Cameron-Jefferson- 223 PM CST Mon Nov 14 2022 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... This Hazardous Weather Outlook is for south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. An upper level storm system and surface low pressure system will bring numerous showers and a few thunderstorms to the area this afternoon through tonight. There is the potential for heavy rainfall and severe weather during that time frame. A Marginal Risk Potential (level 1 out of 5) for severe storms is in effect with damaging wind gusts, large hail, quick spin up tornadoes, and frequent cloud to ground lightning all possible with the storms. A Marginal Risk Potential (level 1 out of 5) for excessive rainfall is also in effect, as high rainfall rates may lead to flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few showers will be possible over the weekend...otherwise no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ041>045-055-TXZ216-152030- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Lower St. Martin-Orange- 223 PM CST Mon Nov 14 2022 This Hazardous Weather Outlook is for south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. An upper level storm system and surface low pressure system will bring numerous showers and a few thunderstorms to the area this afternoon through tonight. There is the potential for heavy rainfall and severe weather during that time frame. A Marginal Risk Potential (level 1 out of 5) for severe storms is in effect with damaging wind gusts, large hail, quick spin up tornadoes, and frequent cloud to ground lightning all possible with the storms. A Marginal Risk Potential (level 1 out of 5) for excessive rainfall is also in effect, as high rainfall rates may lead to flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few showers will be possible over the weekend...otherwise no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-450-452-455-470-472-475-152030- Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 223 PM CST Mon Nov 14 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. A storm system will move across late this afternoon through tonight with the potential for severe storms. Frequent cloud to water lightning, damaging wind gusts, and quick spin up waterspouts will be possible with the storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Moderate to strong offshore flow will develop on Tuesday and persist for much of the week with the potential for small craft advisories. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-152030- Sabine Lake-Calcasieu Lake- 223 PM CST Mon Nov 14 2022 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. A storm system will move across this afternoon into tonight with the potential for severe storms. Frequent cloud to water lightning, damaging wind gusts, and quick spin up waterspouts will be possible with the storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Moderate to strong offshore flow will develop on Tuesday and persist for much of the week with the potential for small craft advisories. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 14, 7:17 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
717 PM CST Mon Nov 14 2022
LAZ052-074-150215-
Vermilion LA-East Cameron LA-
717 PM CST Mon Nov 14 2022
...Strong thunderstorms will impact portions of southeastern Cameron
and southwestern Vermilion Parishes through 815 PM CST...
At 717 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Rockefeller Wildlife Range to
14 miles south of Grand Chenier. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Forked Island, Pecan Island, Rockefeller Wildlife Range, Freshwater
City and Florence Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2959 9265 2972 9300 2997 9262 2997 9229
2953 9230
TIME...MOT...LOC 0117Z 249DEG 21KT 2982 9272 2956 9293
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 6:20 PM CST | Special Marine Warning | LCH | 85 min | |
| Nov 14, 6:53 PM CST | Special Marine Warning | LCH | 67 min | |
| Nov 14, 7:17 PM CST | Special Weather Statement | LCH | Vermilion | 58 min |
| Nov 14, 7:47 PM CST | Special Marine Warning | LCH | 73 min | |
| Nov 14, 8:21 PM CST | Special Marine Warning | LCH | 54 min | |
| Nov 14, 9:12 PM CST | Special Marine Warning | LCH | 63 min | |
| Nov 14, 9:15 PM CST | Special Marine Warning | LCH | 67 min |
Nearby
Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.